By clj01 Latest Reply 2011-08-19 00:20:44 -0500
Started 2011-08-14 11:30:50 -0500

I have enjoyed a wonderful vacation recently, camping in the great out of doors. I found though, that vacationing and taking medications does not always go well together. I managed to miss a few doses of my Multaq. I noticed that when I had missed a dose it would not be long until I experienced another episode of afib. Of note is that my episodes are of short duration, lasting from minutes to occaisional hours. This is very unnerving to go without an episode, and then to suddenly have one again. Has anyone else experienced an increase in episodes when missing a dose?

3 replies

HeartHawk 2011-08-15 23:35:36 -0500 Report


I don't take Multaq but you can pretty much bet that missing a dose wil cause problems. Dronedarone, the active ingredient, is eliminated from the body much faster than other similar drugs like amiodarone. That it why it is typically dosed twice a day. After missing a dose it does not take as long before the effect begins to wears off.

The package precautions warn that if you miss a dose do not double up. Just wait to take your next dose. As always, discuss these health concerns with your doc!

I have been watching Multaq for some time now and am wary. Here are a few articles on the subject.


clj01 2011-08-15 23:51:19 -0500 Report

Now I am really nervous. I thought I was taking a good alternative to other meds available, but now I am not sure. Thank you for replying, and providing the additional information

HeartHawk 2011-08-19 00:20:44 -0500 Report


Please be advised that much of the negative press on Multaq is due to the fact that it was being over-prescribed for conditions we now know it is not suitable to treat. Like any drug, properly used, it can be beneficial. But, it is always a good idea to discuss your concerns with your doc just to make certain he is up to date on the latest developments.


Next Discussion: second opinion? »